Alert archive / South Dakota / Winter Storm Warnings in 2017

Winter Storm Warning 1, NWS Aberdeen, SD

January 23, 20178 counties in South Dakota

NWS Aberdeen, SD issued this winter storm warning at Jan 23, 2017, 1:50 PM CST for 8 counties in South Dakota. It took effect at Jan 24, 2017, 3:00 AM CST. It was in force for 27 hr. 5 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jan 23, 2017, 1:50 PM CST (19:50 UTC)
In effect from
Jan 24, 2017, 3:00 AM CST
Expired
Jan 25, 2017, 6:00 AM CST
In force
27 hr
Issued by
NWS Aberdeen, SD

Counties Buffalo County, SD, Hand County, SD, Hughes County, SD, Hyde County, SD, Jones County, SD, Lyman County, SD, Stanley County, SD, Sully County, SD

The radar

The Aberdeen radar (KABR), 172 km from the middle of the area, began a volume at 19:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 24, 6:00 PM CSTSNOW 3.7Kennebec, SDSTORM TOTAL SNOWFALL AS OF 6 PM. STILL SNOWING.
Jan 24, 8:22 PM CSTSNOW 5.5Fort Pierre, SDREPORT AND PHOTO POSTED VIA SOCIAL MEDIA.
Jan 25, 5:25 AM CSTHEAVY SNOW 7Fort Pierre, SDREPORT VIA SOCIAL MEDIA - UPDATE TO PREVIOUS LSR REPORT FOR FT PIERRE AREA.
Jan 25, 5:30 AM CSTHEAVY SNOW 6.8Fort Pierre, SDREPORT VIA TWITTER
Jan 25, 5:30 AM CSTHEAVY SNOW 6.8Fort Pierre, SDREPORT VIA TWITTER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Aberdeen, SD (KABR), launched 12:00Z, 7.8 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 12:00Z on 2017-01-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 12:00Z on 2017-01-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -3 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
656 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
-3 m²/s²
0-3 km storm-relative helicity
42 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

549 
WWUS43 KABR 231950
WSWABR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
150 PM CST MON JAN 23 2017

...HEAVY SNOW LIKELY LATE TONIGHT THROUGH TUESDAY OVER PARTS OF
THE AREA...

SDZ033>037-045-048-051-240400-
/O.UPG.KABR.WS.A.0001.170124T0600Z-170125T1200Z/
/O.NEW.KABR.WS.W.0001.170124T0900Z-170125T1200Z/
STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO-
INCLUDING THE CITIES OF...MISSION RIDGE...ONIDA...PIERRE...
HIGHMORE...MILLER...MURDO...KENNEBEC...FORT THOMPSON
150 PM CST MON JAN 23 2017 /1250 PM MST MON JAN 23 2017/

...WINTER STORM WARNING IN EFFECT FROM 3 AM CST /2 AM MST/
TUESDAY TO 6 AM CST /5 AM MST/ WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WINTER
STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 3 AM CST
/2 AM MST/ TUESDAY TO 6 AM CST /5 AM MST/ WEDNESDAY. THE WINTER
STORM WATCH IS NO LONGER IN EFFECT.

* TIMING...EXPECT SNOW TO DEVELOP AROUND 3 AM TUESDAY AND THEN 
  DIMINISH AROUND 6 AM WEDNESDAY. 

* PRECIPITATION RATES...THE HEAVIEST SNOWFALL RATES WILL OCCUR 
  BETWEEN NOON AND 6 PM TUESDAY. 

* SNOW ACCUMULATIONS...TOTAL SNOW ACCUMULATIONS OF 6 TO 9 INCHES 
  ARE EXPECTED. 

* WINDS / VISIBILITIES...LOOK FOR SIGNIFICANT REDUCTIONS IN 
  VISIBILITY AT TIMES. 

* IMPACTS...PLAN ON DIFFICULT DRIVING CONDITIONS...INCLUDING 
  DURING THE EVENING COMMUTE ON TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED. IF YOU MUST TRAVEL...KEEP AN EXTRA
FLASHLIGHT...FOOD AND WATER IN YOUR VEHICLE IN CASE OF AN
EMERGENCY. THE LATEST ROAD CONDITIONS FOR THE STATE YOU ARE
CALLING FROM CAN BE OBTAINED BY CALLING 5 1 1.

&&

$$

SDZ015>023-240400-
/O.NEW.KABR.WW.Y.0005.170124T0900Z-170125T1200Z/
DEWEY-POTTER-FAULK-SPINK-CLARK-CODINGTON-GRANT-HAMLIN-DEUEL-
INCLUDING THE CITIES OF...ISABEL...GETTYSBURG...FAULKTON...
REDFIELD...CLARK...WATERTOWN...MILBANK...HAYTI...CLEAR LAKE
150 PM CST MON JAN 23 2017 /1250 PM MST MON JAN 23 2017/

...WINTER WEATHER ADVISORY IN EFFECT FROM 3 AM CST /2 AM MST/
TUESDAY TO 6 AM CST /5 AM MST/ WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 3 AM CST /2
AM MST/ TUESDAY TO 6 AM CST /5 AM MST/ WEDNESDAY.

* TIMING...EXPECT SNOW TO DEVELOP AROUND 3 AM TUESDAY AND THEN 
  DIMINISH AROUND 6 AM WEDNESDAY. 

* PRECIPITATION RATES...THE HEAVIEST SNOWFALL RATES WILL OCCUR 
  BETWEEN 6 PM TUESDAY AND MIDNIGHT WEDNESDAY. 

* SNOW ACCUMULATIONS...TOTAL SNOW ACCUMULATIONS OF 3 TO 6 INCHES 
  ARE EXPECTED. 

* WINDS / VISIBILITIES...LOOK FOR REDUCED VISIBILITIES AT TIMES. 

* IMPACTS...PLAN ON DIFFICULT DRIVING CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS PERIODS OF SNOW WILL
CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED
ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.
THE LATEST ROAD CONDITIONS FOR THE STATE YOU ARE CALLING FROM CAN
BE OBTAINED BY CALLING 5 1 1.

&&

$$
TDK
5 follow-up statements
406 
WWUS43 KABR 240314
WSWABR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
914 PM CST MON JAN 23 2017

...HEAVY SNOW LIKELY LATE TONIGHT THROUGH TUESDAY OVER PARTS OF
THE AREA...

SDZ033>037-045-048-051-241115-
/O.CON.KABR.WS.W.0001.170124T0900Z-170125T1200Z/
STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO-
INCLUDING THE CITIES OF...MISSION RIDGE...ONIDA...PIERRE...
HIGHMORE...MILLER...MURDO...KENNEBEC...FORT THOMPSON
914 PM CST MON JAN 23 2017 /814 PM MST MON JAN 23 2017/

...WINTER STORM WARNING REMAINS IN EFFECT FROM 3 AM CST /2 AM
MST/ TUESDAY TO 6 AM CST /5 AM MST/ WEDNESDAY...

* TIMING...EXPECT SNOW TO DEVELOP AROUND 3 AM TUESDAY AND THEN 
  DIMINISH AROUND 6 AM WEDNESDAY. 

* PRECIPITATION RATES...THE HEAVIEST SNOWFALL RATES WILL OCCUR 
  BETWEEN NOON AND 6 PM TUESDAY. 

* SNOW ACCUMULATIONS...TOTAL SNOW ACCUMULATIONS OF 6 TO 9 INCHES 
  ARE EXPECTED. 

* WINDS / VISIBILITIES...LOOK FOR SIGNIFICANT REDUCTIONS IN 
  VISIBILITY AT TIMES. 

* IMPACTS...PLAN ON DIFFICULT DRIVING CONDITIONS...INCLUDING 
  DURING THE EVENING COMMUTE ON TUESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED. IF YOU MUST TRAVEL...KEEP AN EXTRA
FLASHLIGHT...FOOD AND WATER IN YOUR VEHICLE IN CASE OF AN
EMERGENCY. THE LATEST ROAD CONDITIONS FOR THE STATE YOU ARE
CALLING FROM CAN BE OBTAINED BY CALLING 5 1 1.

&&

$$

SDZ015>023-241115-
/O.CON.KABR.WW.Y.0005.170124T0900Z-170125T1200Z/
DEWEY-POTTER-FAULK-SPINK-CLARK-CODINGTON-GRANT-HAMLIN-DEUEL-
INCLUDING THE CITIES OF...ISABEL...GETTYSBURG...FAULKTON...
REDFIELD...CLARK...WATERTOWN...MILBANK...HAYTI...CLEAR LAKE
914 PM CST MON JAN 23 2017 /814 PM MST MON JAN 23 2017/

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 3 AM CST /2 AM
MST/ TUESDAY TO 6 AM CST /5 AM MST/ WEDNESDAY...

* TIMING...EXPECT SNOW TO DEVELOP AROUND 3 AM TUESDAY AND THEN 
  DIMINISH AROUND 6 AM WEDNESDAY. 

* PRECIPITATION RATES...THE HEAVIEST SNOWFALL RATES WILL OCCUR 
  BETWEEN 6 PM TUESDAY AND MIDNIGHT WEDNESDAY. 

* SNOW ACCUMULATIONS...TOTAL SNOW ACCUMULATIONS OF 3 TO 6 INCHES 
  ARE EXPECTED. 

* WINDS / VISIBILITIES...LOOK FOR REDUCED VISIBILITIES AT TIMES.

* IMPACTS...PLAN ON DIFFICULT DRIVING CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS PERIODS OF SNOW WILL
CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED
ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.
THE LATEST ROAD CONDITIONS FOR THE STATE YOU ARE CALLING FROM CAN
BE OBTAINED BY CALLING 5 1 1.

&&

$$
911 
WWUS43 KABR 240928
WSWABR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
328 AM CST TUE JAN 24 2017

...HEAVY SNOW FOR CENTRAL SOUTH DAKOTA WITH LESSER AMOUNTS TO THE
NORTH AND EAST TODAY...

SDZ015>023-241730-
/O.CAN.KABR.WW.Y.0005.000000T0000Z-170125T1200Z/
/O.NEW.KABR.WW.Y.0006.170124T1500Z-170125T1200Z/
DEWEY-POTTER-FAULK-SPINK-CLARK-CODINGTON-GRANT-HAMLIN-DEUEL-
INCLUDING THE CITIES OF...ISABEL...GETTYSBURG...FAULKTON...
REDFIELD...CLARK...WATERTOWN...MILBANK...HAYTI...CLEAR LAKE
328 AM CST TUE JAN 24 2017 /228 AM MST TUE JAN 24 2017/

...WINTER WEATHER ADVISORY IN EFFECT FROM 9 AM CST /8 AM MST/
THIS MORNING TO 6 AM CST /5 AM MST/ WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 9 AM CST /8
AM MST/ THIS MORNING TO 6 AM CST /5 AM MST/ WEDNESDAY.

* TIMING...EXPECT SNOW TO DEVELOP AROUND 9 AM AND THEN DIMINISH 
  AROUND 6 AM WEDNESDAY. 

* PRECIPITATION RATES...THE HEAVIEST SNOWFALL RATES WILL OCCUR
  BETWEEN NOON AND 6PM THIS EVENING FOR CENTRAL SOUTH DAKOTA AND 3PM
  THIS AFTERNOON THROUGH MIDNIGHT FOR EASTERN SOUTH DAKOTA.

* SNOW ACCUMULATIONS...TOTAL SNOW ACCUMULATIONS OF 2 TO 4 INCHES 
  ARE EXPECTED. 

* WINDS / VISIBILITIES...LOOK FOR REDUCED VISIBILITIES AT TIMES. 

* IMPACTS...PLAN ON SLIPPERY ROAD CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS PERIODS OF SNOW WILL
CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED
ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.
THE LATEST ROAD CONDITIONS FOR THE STATE YOU ARE CALLING FROM CAN
BE OBTAINED BY CALLING 5 1 1.

&&

$$

SDZ033>037-045-048-051-241730-
/O.CON.KABR.WS.W.0001.000000T0000Z-170125T1200Z/
STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO-
INCLUDING THE CITIES OF...MISSION RIDGE...ONIDA...PIERRE...
HIGHMORE...MILLER...MURDO...KENNEBEC...FORT THOMPSON
328 AM CST TUE JAN 24 2017 /228 AM MST TUE JAN 24 2017/

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST /5 AM
MST/ WEDNESDAY...

* TIMING...EXPECT SNOW TO DEVELOP THIS MORNING AND DIMINISH AROUND 6
  AM WEDNESDAY.

* PRECIPITATION RATES...THE HEAVIEST SNOWFALL RATES WILL OCCUR
  BETWEEN NOON TODAY THROUGH MIDNIGHT WEDNESDAY.

* SNOW ACCUMULATIONS...SNOW ACCUMULATIONS OF 4 TO 9 INCHES ARE
  EXPECTED.

* WINDS / VISIBILITIES...LOOK FOR SIGNIFICANT REDUCTIONS IN 
  VISIBILITY AT TIMES. 

* IMPACTS...PLAN ON DIFFICULT DRIVING CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE OCCURRING. IF YOU MUST TRAVEL...KEEP AN EXTRA
FLASHLIGHT...FOOD AND WATER IN YOUR VEHICLE IN CASE OF AN
EMERGENCY. THE LATEST ROAD CONDITIONS FOR THE STATE YOU ARE
CALLING FROM CAN BE OBTAINED BY CALLING 5 1 1.

&&

$$

CONNELLY
841 
WWUS43 KABR 241634
WSWABR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
1034 AM CST TUE JAN 24 2017

...HEAVY SNOW FOR CENTRAL SOUTH DAKOTA WITH LESSER AMOUNTS TO THE
NORTH AND EAST TODAY...

SDZ033>037-045-048-051-250600-
/O.CON.KABR.WS.W.0001.000000T0000Z-170125T1200Z/
STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO-
INCLUDING THE CITIES OF...MISSION RIDGE...ONIDA...PIERRE...
HIGHMORE...MILLER...MURDO...KENNEBEC...FORT THOMPSON
1034 AM CST TUE JAN 24 2017 /934 AM MST TUE JAN 24 2017/

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST /5 AM
MST/ WEDNESDAY...

* TIMING...SNOW...HEAVY AT TIMES TODAY DIMINISHING AROUND 6 AM
  WEDNESDAY.

* SNOW AND ICE ACCUMULATIONS...ADDITIONAL SNOW ACCUMULATIONS OF 6
  TO 9 INCHES. 

* WINDS / VISIBILITIES...WINDS GUSTING AS HIGH AS 35 MPH WILL 
  CAUSE PATCHY BLOWING AND DRIFTING SNOW. IN ADDITION...SOME 
  REDUCTIONS TO VISIBILITY ARE EXPECTED. 

* IMPACTS...PLAN ON DIFFICULT DRIVING CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...SLEET
AND ICE ARE OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL
MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. THE LATEST ROAD
CONDITIONS FOR THE STATE YOU ARE CALLING FROM CAN BE OBTAINED BY
CALLING 5 1 1.

&&

$$

SDZ015>023-250600-
/O.CON.KABR.WW.Y.0006.000000T0000Z-170125T1200Z/
DEWEY-POTTER-FAULK-SPINK-CLARK-CODINGTON-GRANT-HAMLIN-DEUEL-
INCLUDING THE CITIES OF...ISABEL...GETTYSBURG...FAULKTON...
REDFIELD...CLARK...WATERTOWN...MILBANK...HAYTI...CLEAR LAKE
1034 AM CST TUE JAN 24 2017 /934 AM MST TUE JAN 24 2017/

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST /5 AM
MST/ WEDNESDAY...

* TIMING...EXPECT MODERATE SNOW...DIMINISHING AROUND 6 AM
  WEDNESDAY.

* PRECIPITATION RATES...THE HEAVIEST SNOWFALL RATES WILL OCCUR 
  BETWEEN 6 PM THIS EVENING AND MIDNIGHT WEDNESDAY. 

* SNOW AND ICE ACCUMULATIONS...ADDITIONAL SNOW ACCUMULATIONS OF 2
  TO 5 INCHES.

* WINDS / VISIBILITIES...WINDS GUSTING AS HIGH AS 35 MPH WILL 
  CAUSE PATCHY BLOWING AND DRIFTING SNOW. IN ADDITION...SOME 
  REDUCTIONS TO VISIBILITY ARE EXPECTED. 

* IMPACTS...PLAN ON SLIPPERY ROAD CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING. THE LATEST ROAD CONDITIONS FOR THE STATE YOU ARE CALLING
FROM CAN BE OBTAINED BY CALLING 5 1 1.

&&

$$
841 
WWUS43 KABR 250506
WSWABR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
1106 PM CST TUE JAN 24 2017

...HEAVY SNOW FOR CENTRAL SOUTH DAKOTA WITH LESSER AMOUNTS TO THE
NORTH AND EAST...

SDZ033>037-045-048-051-251200-
/O.CON.KABR.WS.W.0001.000000T0000Z-170125T1200Z/
STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO-
INCLUDING THE CITIES OF...MISSION RIDGE...ONIDA...PIERRE...
HIGHMORE...MILLER...MURDO...KENNEBEC...FORT THOMPSON
1106 PM CST TUE JAN 24 2017 /1006 PM MST TUE JAN 24 2017/

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST /5 AM
MST/ WEDNESDAY...

* TIMING...SNOW...HEAVY AT TIMES TONIGHT DIMINISHING AROUND 6 AM
  WEDNESDAY.

* SNOW AND ICE ACCUMULATIONS...ADDITIONAL SNOW ACCUMULATIONS OF 
  6 TO 9 INCHES. 

* WINDS / VISIBILITIES...WINDS GUSTING AS HIGH AS 35 MPH WILL 
  CAUSE PATCHY BLOWING AND DRIFTING SNOW. IN ADDITION...SOME 
  REDUCTIONS TO VISIBILITY ARE EXPECTED. 

* IMPACTS...PLAN ON DIFFICULT DRIVING CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...SLEET
AND ICE ARE OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL
MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. THE LATEST ROAD
CONDITIONS FOR THE STATE YOU ARE CALLING FROM CAN BE OBTAINED BY
CALLING 5 1 1.

&&

$$

SDZ015>023-251200-
/O.CON.KABR.WW.Y.0006.000000T0000Z-170125T1200Z/
DEWEY-POTTER-FAULK-SPINK-CLARK-CODINGTON-GRANT-HAMLIN-DEUEL-
INCLUDING THE CITIES OF...ISABEL...GETTYSBURG...FAULKTON...
REDFIELD...CLARK...WATERTOWN...MILBANK...HAYTI...CLEAR LAKE
1106 PM CST TUE JAN 24 2017 /1006 PM MST TUE JAN 24 2017/

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST /5 AM
MST/ WEDNESDAY...

* TIMING...EXPECT MODERATE SNOW...DIMINISHING AROUND 6 AM
  WEDNESDAY. 

* SNOW AND ICE ACCUMULATIONS...ADDITIONAL SNOW ACCUMULATIONS OF 
  2 TO 5 INCHES. 

* WINDS / VISIBILITIES...WINDS GUSTING AS HIGH AS 35 MPH WILL 
  CAUSE PATCHY BLOWING AND DRIFTING SNOW. IN ADDITION...SOME 
  REDUCTIONS TO VISIBILITY ARE EXPECTED. 

* IMPACTS...PLAN ON SLIPPERY ROAD CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING. THE LATEST ROAD CONDITIONS FOR THE STATE YOU ARE CALLING
FROM CAN BE OBTAINED BY CALLING 5 1 1.

&&

$$
293 
WWUS43 KABR 251133
WSWABR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
533 AM CST WED JAN 25 2017


SDZ033>037-045-048-051-251245-
/O.EXP.KABR.WS.W.0001.000000T0000Z-170125T1200Z/
STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO-
INCLUDING THE CITIES OF...MISSION RIDGE...ONIDA...PIERRE...
HIGHMORE...MILLER...MURDO...KENNEBEC...FORT THOMPSON
533 AM CST WED JAN 25 2017 /433 AM MST WED JAN 25 2017/

...WINTER STORM WARNING WILL EXPIRE AT 6 AM CST /5 AM MST/ EARLY
THIS MORNING...


$$

SDZ015>023-251245-
/O.EXP.KABR.WW.Y.0006.000000T0000Z-170125T1200Z/
DEWEY-POTTER-FAULK-SPINK-CLARK-CODINGTON-GRANT-HAMLIN-DEUEL-
INCLUDING THE CITIES OF...ISABEL...GETTYSBURG...FAULKTON...
REDFIELD...CLARK...WATERTOWN...MILBANK...HAYTI...CLEAR LAKE
533 AM CST WED JAN 25 2017 /433 AM MST WED JAN 25 2017/

...WINTER WEATHER ADVISORY WILL EXPIRE AT 6 AM CST /5 AM MST/
EARLY THIS MORNING...


$$

CONNELLY

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Aberdeen, SD wrote its last area forecast discussion before this winter storm warning went out at Jan 23, 11:01 AM CST, 2 hours 49 minutes earlier.

Area forecast discussion, Jan 23, 11:01 AM CST, 2 hours 49 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Aberdeen SD
1101 AM CST Mon Jan 23 2017

.UPDATE...
Issued at 1057 AM CST Mon Jan 23 2017

At this point not a lot change to the forecast. Latest 12z runs of
both the NAM and GFS are in, and major differences continue with
QPF forecasts. Will have to wait for the ECMWF and guidance from
WPC before making any changes/upgrades. Temperatures look okay at
this point.

&&

.SHORT TERM...(Today through Wednesday afternoon)
Issued at 407 AM CST Mon Jan 23 2017

A storm system impacting the region through the short term will
produce a challenging forecast.

While it may not seem like it, there is significant moisture over
the central Rockies where derived satellite imagery shows total
blended PWATS of 200 percent of normal. Some of this moisture will
lift northeast from Wyoming into north central SD by this afternoon.
This moisture, along with easterly upslope flow and isentropic lift
will likely result in accumulating snowfall in north central SD. The
0Z NAM was showing heavy snowfall in Corson and Dewey Co from 21Z
Mon to 0Z Wednesday. The 6Z NAM has backed off some, but still shows
a few inches of snow starting by 0Z Tuesday. Overall, high end
advisory level snowfall will be possible in north central SD with
this system.

Heavier snowfall, in excess of 4 plus inches is likely along and
south of Highway 14, including I-90 corridor. This is where models
shows the best LLM and upper level lift. Decent instability may
result in more than one band of heavy snowfall. With the ECMWF and
Canadian a bit further south, will maintain the current winter
storm watch. As the surface low begins to exit the region Tuesday
night into Wednesday, increasing northerly winds could cause some
blowing snow issues.

.LONG TERM...(Wednesday evening through Sunday)
Issued at 407 AM CST Mon Jan 23 2017

The models agree well and have been consistent in the long term with
a west coast upper level ridge building slowly east through the
period. At the surface, high pressure will cover much of the western
U.S. bringing prevailing northwest winds at the surface across our
CWA through most of the period. The Canadian air being advected in
will not be overly cold. Although, the new layer of snow on the
ground will have an affect on the temperatures. At this time,
temperatures in the upper teens and lower 20s on Thursday are
expected to rise to the upper 20s to the mid 30s by Sunday. After a
few lingering light snow showers across the far east Wednesday
night, the rest of the long term looks to be dry across the CWA.

&&

.AVIATION...(For the 18Z TAFS through 18Z Tuesday Afternoon)
Issued at 1057 AM CST Mon Jan 23 2017

A mix of MVFR/IFR cigs is expected through the entire taf valid
period. As snow increases in coverage late tnt, also expect
reductions in vsby.

&&

.ABR WATCHES/WARNINGS/ADVISORIES...
SD...Winter Storm Watch from late tonight through late Tuesday night
     for SDZ033>037-045-048-051.

MN...None.
&&

UPDATE...TDK
SHORT TERM...SD
LONG TERM...Mohr
AVIATION...TDK
Hazardous weather outlook, Jan 23, 4:44 AM CST, 9 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ABERDEEN SD
444 AM CST MON JAN 23 2017

SDZ033>037-045-048-051-241045-
STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO-
444 AM CST MON JAN 23 2017 /344 AM MST MON JAN 23 2017/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL SOUTH
DAKOTA.

.DAY ONE...TODAY AND TONIGHT

SNOW WILL BE POSSIBLE AS EARLY AS THIS EVENING. SNOWFALL CHANCES
WILL INCREASE THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SNOW WILL CONTINUE TUESDAY THROUGH TUESDAY NIGHT. SNOW
ACCUMULATION UP TO 7 INCHES IS POSSIBLE...WITH THE HEAVIEST
ACCUMULATIONS LIKELY DURING THE DAY ON TUESDAY. SIGNIFICANT
REDUCTIONS IN VISIBILITY ARE POSSIBLE DURING HEAVY SNOW.
INCREASING NORTHERLY WINDS WILL CAUSE PATCHY BLOW SNOW TUESDAY
AFTERNOON THROUGH WEDNESDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

MNZ039-046-SDZ003>011-015>023-241045-
TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL-
ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK-
CODINGTON-GRANT-HAMLIN-DEUEL-
444 AM CST MON JAN 23 2017 /344 AM MST MON JAN 23 2017/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
MINNESOTA...NORTH CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH
DAKOTA.

.DAY ONE...TODAY AND TONIGHT

A STORM SYSTEM WILL BEGIN IMPACTING NORTH CENTRAL SOUTH DAKOTA
THIS AFTERNOON, AND NORTHEAST SOUTH DAKOTA BY TUESDAY MORNING. SNOWFALL
AMOUNTS OF ONE TO THREE INCHES WILL BE POSSIBLE, MAINLY IN NORTH
CENTRAL SOUTH DAKOTA.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE STORM SYSTEM WILL IMPACT THE REGION MAINLY TUESDAY THROUGH
TUESDAY NIGHT. TOTAL SNOW OF 2 TO 4 INCHES IS EXPECTED...WITH
HIGHER AMOUNTS ACROSS SOUTH CENTRAL AND SOUTHEASTERN SOUTH DAKOTA.
LIGHT SNOW, ALONG WITH PATCHY BLOWING SNOW WILL BE POSSIBLE ON
WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

SD

The office that day

Everything else NWS Aberdeen, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 23, 1:50 PM CSTWinter Weather AdvisoryABRClark, Codington, Deuel, Dewey, Faulk, Grant and 3 more14 hr

Nearby

Winter Storm Warnings in South Dakota, 2017Every winter storm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.